MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; FEMORAL HEAD Ø 28 SIZE M

MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; FEMORAL HEAD Ø 28 SIZE M
Model Number 01.29.202
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27-05-2025.Lot 2500677: (b)(4) items manufactured and released on 03-02-2025.Expiration date: 2030-01-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional components involved and revised: batch review performed on 27-05-2025 liner: versafitcup dm 01.26.2852mhc double mobility hc liner ø28/dmf (k092265) lot 2339844: (b)(4) items manufactured and released on 31-10-2023.Expiration date: 2028-10-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 27-05-2025 cup: mpact 01.32.162dh acetabular shell ø62 two-holes (k132879) lot 2202245: (b)(4) items manufactured and released on 10-05-2022.Expiration date: 2027-04-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed clinical affairs department.A revision surgery was performed approximately one month after the previous revision, due to a hip dislocation accompanied by dissociation between the femoral head and the dm liner.The available post-operative x-ray image does not reveal any apparent anomalies.The pre-revision x-ray clearly confirm the dislocation.Based on the current information, it is difficult to determine the precise cause of the failure.Specifically, it remains unclear whether the dislocation of the head from the linear led to the liner dissociation from the dm converter or vice-versa.It is worth nothing that a considerable force is typically required to uncouple the femoral head from the dm liner, further complicating the interpretation.At this stage, no definitive conclusions can be drawn.
 
Event or Problem Description
On the (b)(6) 2025, the patient underwent a hip revision due to femur fracture.Competitor stem was removed, amis-k implanted and contextually medacta dm converter implanted.At about 1 month from previous revision, the patient returned to the hospital reporting a dislocation.After an attempt to close-reduce the dislocation without surgery, the surgeon decided to open the patient and found the head dislocated from the dm liner and the dm liner dislocated from the dm converter.It is possible that the head dislocated from the dm liner during the close-reduction maneuver but this cannot be confirmed.Surgeon revised the head, liner and also the dm converter along with the cup as he was not satisfied with its position.Kerboul cage and vercacem implanted.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d department.Visual inspection performed on 18 july 2025.From the received pieces, the ball head showed visible dark signs on a side, while the dm liner external surface was quite damaged with several scratches.The retentive diameter of the liner was measured: from a preliminary analysis it resulted slightly enlarged (until 0.1 mm over the maximum tolerance), further dimensional analysis was requested.Dimensional analysis confirmed the slight over-dimension in the retentive diameter (+0.1mm); the reason for the over dimension is likely related to the deformation occured after dislocation of the head, and probably due the subsequent potential sollecitations from the femoral head on the retentive diameter, also is possible that slight deformations occurred during the washing/cleaning and sterilization processes.From the received information, it is not possible to determine with certainty the root cause of the event, but probably the reason of the intra-prosthestic dislocation is related to the attempts of closed reduction.Updated fields: h11.

Brand Name
MECTACER BIOLOX DELTA FEMORAL BALL HEAD
Common Device Name
FEMORAL HEAD Ø 28 SIZE M
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22288958
Report Number3005180920-2025-00555
Device Sequence Number8319629
Product Code LZO
UDI-Device Identifier07630030809132
UDI-Public07630030809132
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K112115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.29.202
Device Lot Number2500677
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight87 KG
Patient EthnicityNon Hispanic
Patient RaceWhite